Hail, Escambia
- When
- November 2, 4:45 PM CST to 4:47 PM CST
- Where
- Escambia County, Pensacola
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.420, -87.220
A thunderstorm produced large hail in northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm produced large hail in northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 2, 2:50 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT TUE NOV 2 2010 .SHORT TERM [TODAY AND TONIGHT]...CLOSED UPPER LOW OVER SOUTHEAST TEXAS WILL MOVE SOUTHEAST OVER THE WESTERN GULF OF MEXICO ON WEDNESDAY...AND THEN AS AN OPEN WAVE ACROSS THE EASTERN GULF ON THURSDAY AS IT MERGES WITH A LONGWAVE TROUGH DIGGING SOUTH OVER THE EASTERN CONUS. ASSOCIATED SURFACE LOW CENTERED ACROSS SOUTHWEST LOUISIANA WILL INITIALLY DROP SOUTH ACROSS THE WESTERN GULF ON WEDNESDAY...AND THEN MOVE EASTWARD AS A TROUGH ACROSS THE EASTERN GULF ON THURSDAY. A WARM FRONT WILL STALL NEAT THE COAST ON WEDNESDAY...WITH PRECIPITABLE WATER VALUES HOLDING BETWEEN 1.4 AND 1.7 INCHES. NUMEROUS TO CATEGORICAL POPS CONTINUE THROUGH MID WEEK...WITH DEEP LAYER MOISTURE IN PLACE AND 0-2KM MU CAPES REACHING BETWEEN 500 J/KG INLAND AREAS AND UP TO 1500 J/KG ALONG THE COAST. WITH 0-2KM HELICITY VALUES DISPLACED FROM 100 TO 200 M2/S2...SOME OF THE STRONGER STORMS MAY BEGIN TO ROTATE AND PRODUCE STRONG OUTFLOW WINDS. WITH THICK CLOUD COVER IN PLACE...LOW TEMPERATURES TONIGHT WILL NOT FALL THAT MUCH...RANGING FROM THE MID 50S NORTHEAST ZONES...TO THE MID/UPPER 60S COASTAL SECTIONS. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM 68 TO 74 DEGREES. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM THE MID 50S NORTHERN ZONES...TO THE LOW 60S COASTAL SECTIONS. A SURGE OF COLD DRY AIR WILL PUSH IN FROM THE NORTH ON THURSDAY ON THE BACKSIDE OF THE DEPARTING SURFACE LOW...WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND ONE-QUARTER INCH BY LATE IN THE DAY. HIGH TEMPERATURES THURSDAY WILL RANGE FROM 66 TO 72 DEGREES. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 30S NORTHERN ZONES...TO THE MID 40S COASTAL SECTIONS. /22 .LONG TERM [FRIDAY THROUGH TUESDAY]...HIGHLY AMPLIFIED UPPER LONGWAVE TROUGH CONTINUES SLOWLY EASTWARD OVER THE EASTERN STATES ON FRIDAY AND OVER THE WESTERN ATLANTIC THIS WEEKEND. STRONG DEEP LAYER NORTHWEST FLOW ONGOING OVER THE REGION...WITH STRONG LARGE SCALE SUBSIDENCE AS SURFACE HIGH SETTLES INTO THE SOUTHEAST STATES. TEMPERATURES REMAIN WELL BELOW SEASONABLE LEVELS FRIDAY THROUGH SATURDAY NIGHT...BEGIN TO MODIFY ON SUNDAY....AND THEN BACK TO NORMAL THROUGH EARLY NEXT WEEK. THE COLDEST NIGHTS THIS CYCLE WILL BE FRIDAY AND SATURDAY NIGHTS...AND WITH INLAND SURFACE WINDS BECOMING LIGHT WE MAY SEE AREAS OF FROST OR POSSIBLY A LIGHT FREEZE IN SOME LOCATIONS. /22 && .MARINE...A MODERATE TO STRONG EAST TO SOUTHEAST WIND AT 15 TO 20 KNOTS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON IN RESPONSE TO A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN GULF MOVING EAST. THE AREA OF LOW PRESSURE WILL GENERALLY TRACK SOUTH OF THE COAST THROUGH WEDNESDAY NIGHT GIVING WAY TO A MODERATE TO STRONG NORTHEASTERLY FLOW AT 15 TO 20 WEDNESDAY NIGHT. SEAS OFFSHORE WILL CONTINUE TO RANGE FROM 4 TO 6 FEET DUE TO INCREASED FETCH WITH CHOPPY TO ROUGH CONDITIONS ON AREAS BAYS AND SOUNDS. WINDS AND SEAS WILL ALSO BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE LOW THROUGH WEDNESDAY NIGHT. IN THE WAKE OF THIS SYSTEM A STRONG COLD FRONT WILL MOVE SOUTH OF THE MARINE AREA ON THURSDAY GIVING WAY TO A STRONG NORTHERLY FLOW AT 20 TO 30 KNOTS THROUGH EARLY SATURDAY MORNING DECREASING TO AROUND 15 KNOTS DURING THE DAY THEN BECOMING NORTHEAST AT 15 TO 20 KNOTS SATURDAY NIGHT. AS A RESULT SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED THURSDAY THROUGH FRIDAY NIGHT. 32/EE && .AVIATION [02/18Z ISSUANCE]...FR TO MIFR CONDITIONS...SCT TO BKN LOW CLOUDS FROM .5K TO 1K FEET IN AND AROUND SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS THROUGH 18Z WED. SOME PATCHY FOG WITH VISIBILITIES AT 2 TO 4 MILES LATE TONIGHT WITH CEILINGS LOWERING TO AROUND 200 FT AT TIMES. WINDS WILL CONTINUE FROM THE SOUTHEAST AT AROUND 15 KNOTS THIS AFTERNOON BACKING TO THE EAST AND NORTHEAST TONIGHT AT 10 TO 15 KNOTS THEN BECOMING EAST TO SOUTHEAST AT 10 TO 15 KNOTS WITH HIGHER GUSTS ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS WED MORNING. 32/EE && .FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE EASTWARD ACROSS THE NORTHERN GULF THROUGH THURSDAY AND BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 64 74 57 68 / 80 80 70 40 PENSACOLA 65 74 60 71 / 80 80 70 60 DESTIN 65 74 62 72 / 80 80 70 60 EVERGREEN 58 69 55 67 / 80 80 70 50 WAYNESBORO 60 70 54 67 / 80 80 70 40 CAMDEN 57 68 54 67 / 80 80 70 40 CRESTVIEW 61 71 58 70 / 80 80 70 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT TUE NOV 2 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 340 PM CDT TUE NOV 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW WILL CONTINUE TO APPROACH FROM THE WEST TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH TONIGHT. WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED AT THIS TIME. WIND GUSTS FROM 35 TO 45 MPH MAY ACCOMPANY SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE MARINE AREA DUE TO MODERATE TO STRONG EAST TO SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE NORTHERN GULF THROUGH EARLY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THIS SYSTEM WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. WIND GUSTS FROM 35 TO 45 MPH MAY ACCOMPANY SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS. A MODERATE TO STRONG EAST TO SOUTHEAST WIND WILL CONTINUE OVER THE MARINE AREA THROUGH WEDNESDAY NIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS TIME. BY THURSDAY MORNING...A COLD FRONT WILL MOVE THROUGH THE REGION RESULTING IN THE DEVELOPMENT OF A STRONG OFFSHORE FLOW THAT WILL PERSIST INTO EARLY SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED. A MUCH COLDER AIRMASS WILL FILTER INTO THE REGION LATE IN THE WEEK THROUGH NEXT WEEKEND. WHILE STILL FAR OUT IN TIME...IT DOES APPEAR POSSIBLE THAT SOME INLAND LOCATIONS MAY EXPERIENCE THEIR FIRST FROST OR FREEZE ON SATURDAY AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT TUE NOV 2 2010 ALZ064-022045- LOWER BALDWIN AL- 255 PM CDT TUE NOV 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GULF SHORES...OR 10 MILES SOUTHWEST OF BON SECOUR...AND MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... BON SECOUR AROUND 310 PM CDT... POINT CLEAR AROUND 335 PM CDT... SUMMERDALE...HOUSTONVILLE AROUND 340 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 426 PM CDT TUE NOV 2 2010 ALZ062-064-022200- UPPER BALDWIN AL-LOWER BALDWIN AL- 426 PM CDT TUE NOV 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 500 PM CDT... AT 422 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM NEAR ROBERTSDALE...OR 6 MILES EAST OF SILVERHILL...AND MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GATESWOOD...BARRINEAU PARK AROUND 500 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 46 AND 60. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 537 PM CDT TUE NOV 2 2010 FLZ002-004-022330- COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL- 537 PM CDT TUE NOV 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESCAMBIA AND SOUTHWESTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 630 PM CDT... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST PENSACOLA...OR 12 MILES SOUTHWEST OF AVALON BEACH...AND MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... BRENT AROUND 550 PM CDT... FERRY PASS...ENSLEY AROUND 600 PM CDT... GONZALEZ AROUND 615 PM CDT... PACE AROUND 625 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 3 AND 17. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
The Mobile radar (KMOB), 102 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269159.